Ask a doctor

Could Anaesthetic Injected Under Eyes Affect Botox Placement?

Hi, My doctor injected botox around my eyes. Shortly after she injected filler into my cheeks. Before the filler she injected an anaesthetic very close to the botox under my eyes. I was worried about what effect this would have on the botox, she said it would be fine. Now the bags under my eyes have gotten larger. I usually have this problem a bit, but it seems worse. Would the anaesthetic injection affect the botox and cause this problem? if so is there anything I can do to correct this?

Doctor Answers (4)

Botox and filler and anesthetic

+1

I combine botox treatment with fillers all the time. I often use topical anesthetic which should have no effect on the injections.  If I am going to place Botox in the vicinity of the filler, I will place that after the filler so I do not displace the botox as I am molding the filler.


Manhattan Plastic Surgeon
4.5 out of 5 stars 18 reviews

Botox Under Eyes

+1

Hi Emmy.  It seems to us that the main issue is placing Botox under the eyes.  While Botox is very commonly used at the outer eye, it is rarely used under the eyes.  The reason is that relaxing the muscle that surrounds the eye can cause  a more pronounced eye bag - exactly what you are describing.

As for the anesthetic and whether that might interfere with the Botox - it's not as likely.  If the Botox were placed correctly, it should be placed at a different depth than the anesthetic.  

We use Dermal fillers like Restylane under the eyes instead of Botox.  Try this next time for better results.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Local anesthetic and Botox

+1

Local anesthetic should have no affect on Botox. Placement of the filler would affect the bags, though. I would recommend you see your injector for a follow-up.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

You might also like...

Anesthetic and Botox under eyes

+1

The local anesthetic that was injected under your eyes would have no effect on the result of the Botox.  Without seeing you or pictures of you, it's difficult to know what might be causing your issue now.  Was the filler only injected into your cheeks and not into the lower eye area?  I would recommend contacting the physician who treated you to be evaluated and see if something can be done to correct your problem.  

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.